MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6020-0537
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient required a hip revision.Update; per received images, it appears the trunnion is worn and head dislocated.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a metal head and an accolade stem was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), which indicated: damages were observed on the neck of the stem, consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Damage consistent with the explantation process in addition to biological fixation were also observed on the stem.Debris was also observed on the stem.A material analysis has been performed.The report concluded: damage was observed on the stem trunnion and head taper.This damage was consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Debris was also observed on the stem trunnion.Eds showed the stem was consistent with astm f1813 alloy, the head was consistent with astm f1537 alloy and the debris was consistent with a corrosion product, stem base alloy and biological material.Damage consistent with impingement was observed on the distal rim of the insert.Scratching was observed on the insert, which is a common damage mode of uhmwpe.Yellow discoloration consistent with absorption of synovial fluid was also observed on the insert.Clinician review: a review of the provided medical records by a clinical consultant indicated: cup malposition in low inclination with additional inappropriate use of a 10° cup liner in a cup shell with already low inclination has contributed to an overload condition in the arthroplasty leading to excessive corrosion in the taper junction with gradual loss of taper lock functionality and ultimately disassociation between femoral head and trunnion requiring revision surgery.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding disassociation between an accolade stem and metal head was reported.Visual inspection was performed as part of the material analysis report (mar), which indicated: damages were observed on the neck of the stem, consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Damage consistent with the explantation process in addition to biological fixation were also observed on the stem.Debris was also observed on the stem.A material analysis has been performed.The report concluded: damage was observed on the stem trunnion and head taper.This damage was consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Debris was also observed on the stem trunnion.Eds showed the stem was consistent with astm f1813 alloy, the head was consistent with astm f1537 alloy and the debris was consistent with a corrosion product, stem base alloy and biological material.Damage consistent with impingement was observed on the distal rim of the insert.Scratching was observed on the insert, which is a common damage mode of uhmwpe.Yellow discoloration consistent with absorption of synovial fluid was also observed on the insert.The medical review revealed: cup malposition in low inclination with additional inappropriate use of a 10° cup liner in a cup shell with already low inclination has contributed to an overload condition in the arthroplasty leading to excessive corrosion in the taper junction with gradual loss of taper lock functionality and ultimately disassociation between femoral head and trunnion requiring revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7944551
Report Number0002249697-2018-03231
Device Sequence Number11347400
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number6020-0537
Device Lot Number30911101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;